MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ6X175MM

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ6X175MM
Model Number 530-06-175
Health Effect - Clinical Code Pain (1994)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Third revision surgery - due to the patient having a loose stem.The original stem was not cemented and the patient had pain due to it loosening.A 6 millimeter by 175 millimeter long stem was removed with 8 millimeter spacer and 40 millimeter semi constrained insert.An 8 millimeter by 175 millimeter long stem was cemented with an 8 millimeter spacer and 40 plus semi constrained insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a loose stem.The previous surgery and the revision detailed in this investigation occurred 2.1 years apart.The in-vivo length of patient service for the implant was 2.3 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a loose stem.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ6X175MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7626097
Report Number1644408-2018-00601
Device Sequence Number13772483
Product Code PHX
UDI-Device Identifier00888912168250
UDI-Public(01)00888912168250
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2021
Device Model Number530-06-175
Device Catalogue Number530-06-175
Device Lot Number404T1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
509-01-440, LOT 391P1003; 510-08-000, LOT 142G1130; 509-01-440, LOT 391P1003; 510-08-000, LOT 142G1130
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR